MAUDE Adverse Event Report: COOK IRELAND LTD EVOLUTION® ESOPHAGEAL CONTROLLED-RELEASE STENT - PARTIALLY COVERED; ESW PROSTHESIS, ESOPHAGEAL

COOK IRELAND LTD EVOLUTION® ESOPHAGEAL CONTROLLED-RELEASE STENT - PARTIALLY COVERED; ESW PROSTHESIS, ESOPHAGEAL
Model Number G48031
Medical Device Problem Code Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/02/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Pma/510(k) #: k162717.Investigation is still pending, a follow up mdr will be submitted to include the investigation conclusions.
 
Event or Problem Description
As instructed by the manufacture "user error- after the safety wire removal, the physician still tried to recapture the stent." as reported to customer relations via complaint form "endoscopy was performed, the doctor performed a esophageal dilation with hercules balloon until 15mm, then the tumor is marked and savary wire guide was installed.With rx the stent is advanced through the wire guide and placed in position.The physician begins to deploy the stent until the red button reaches the "point of no return" the stylet was completely removed and the delivery continues until the end.At the time of removing the deployment system the stent wasn´t separate from them so the doctor pushed the button and recaptures about 4cm trying to release the stent but nothing happened, a second attempt is made to release it but it still attached to deployment system, the doctor moves all the system and finally the stent was released but not in place, with alligator jaw forceps was repositioned.".
 
Additional Manufacturer Narrative
Pma/510(k) #: k162717.Device evaluation: note that this file is related to pr (b)(4) (3001845648-2020-00909) the doctor pushed the button and recaptures about 4cm trying to release the stent but nothing happened).The evo-20-25-10-e device of lot number c1708721 involved in this complaint was not available for evaluation.Several attempts were made to obtain additional information regarding this device.However, no response has been received to date.If it is returned in the future then the file will be updated accordingly.With the information provided, a document-based investigation was conducted.Document review: prior to distribution evo-20-25-10-e devices are subjected to a visual inspection and functional checks to ensure device integrity.These inspections and functional checks are outlined in internal procedures in place at cirl.A review of the manufacturing records for evo-20-25-10-e of lot number c1708721 did not reveal any discrepancies that could have contributed to this complaint issue.The review of relevant manufacturing records, confirms the failure mode has not previously occurred with the current lot number.Based on the information available to date, there is no evidence to suggest that there are any manufacturing issues associated with lot number c1708721.It should be noted that the instructions for use (ifu0061-7) states the following: ¿stent cannot be retrieved after the deployment threshold has been passed¿.There is sufficient evidence to suggest the user did not follow the ifu.Root cause review: a definitive root cause of user error (¿after the safety wire removal, the physician still tried to recapture the stent¿) was identified from the available information.Summary: the complaint is confirmed based on customer testimony.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Complaints of this nature will continue to be monitored for potential emerging trends.
 
Event or Problem Description
Supplemental report is being submitted due to the completion of the investigation.

Brand Name
EVOLUTION® ESOPHAGEAL CONTROLLED-RELEASE STENT - PARTIALLY COVERED
Common Device Name
ESW PROSTHESIS, ESOPHAGEAL
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
Manufacturer (Section G)
COOK IRELAND LTD
o halloran road
national technology park
limerick
Manufacturer Contact
aisling hassett
o halloran road
national technology park
limerick 
MDR Report Key11789378
Report Number3001845648-2021-00375
Device Sequence Number19811248
Product Code ESW
UDI-Device Identifier10827002480312
UDI-Public(01)10827002480312(17)220214(10)C1708721
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/13/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Expiration Date02/14/2022
Device Model NumberG48031
Device Catalogue NumberEVO-20-25-10-E
Device Lot NumberC1708721
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Distributor Facility Aware Date11/02/2020
Event Location Hospital
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/26/2021
Supplement Date Received by Manufacturer04/26/2021
Initial Report FDA Received Date05/07/2021
Supplement Report FDA Received Date11/10/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/14/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age82 YR
Patient SexFemale
Patient Weight52 KG